Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 24, 2006, 3:22 PM CDT for Rock County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 24, 2006, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Rock County, MN
The radar
The Sioux Falls radar (KFSD), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:23 PM CDT | HAIL 0.88 | 4 W Beaver Creek, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 242022 SVRFSD MNC133-242100- /O.NEW.KFSD.SV.W.0098.060624T2022Z-060624T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 322 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 400 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LUVERNE TO 5 MILES NORTHWEST OF BEAVER CREEK...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LUVERNE TO 12 MILES WEST OF LUVERNE...MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HILLS AROUND 335 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. THIS WARNING EXTENDS THE PREVIOUS WARNING FOR ROCK COUNTY. THE WARNING HAS EXPIRED FOR NORTHERN NOBLES. LAT...LON 4379 9608 4366 9647 4350 9639 4350 9607 $$ RSR
2 follow-up statements
000 WWUS53 KFSD 242039 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 PM CDT SAT JUN 24 2006 MNC133-242100- /O.CON.KFSD.SV.W.0098.000000T0000Z-060624T2100Z/ ROCK MN- 338 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHERN ROCK COUNTY... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF MAGNOLIA TO BEAVER CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF LUVERNE TO 7 MILES SOUTHWEST OF LUVERNE...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... STEEN AROUND 350 PM CDT... THE WARNING HAS BEEN CANCELLED FOR NORTHERN ROCK COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. LAT...LON 4379 9608 4366 9647 4350 9639 4350 9607 $$ RSR
000 WWUS53 KFSD 242100 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 357 PM CDT SAT JUN 24 2006 MNC133-242107- /O.EXP.KFSD.SV.W.0098.000000T0000Z-060624T2100Z/ ROCK MN- 357 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 400 PM CDT... THE STORM HAS WEAKENED AND EXITED THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. AT 323 PM CDT...NICKEL SIZE HAIL WAS REPORTED 4 MILES WEST OF BEAVER CREEK. LAT...LON 4379 9608 4366 9647 4350 9639 4350 9607 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT SAT JUN 24 2006 .DISCUSSION... WATER VAPOR IMAGE SHOWING WELL THE SHORTWAVE LYING THROUGH SOUTHERN NORTH DAKOTA AMD NORTHERN SOUTH DAKOTA...AND SEVERE CONVECTION HAS BEEN BREAKING OUT OVER THE NORTHEASTERN PORTIONS OF OUR CWA THROUGH THE AFTERNOON IN AREA OF HIGHEST CAPES AND BEST LI/S. WITH THE FREEZING LEVEL DOWN AROUND TEN THOUSAND FEET...HAIL HAS BEEN THE MAIN THREAT WITH THESE STORMS. AFTER THIS COMPLEX OF STORMS PUSHES TO THE SOUTHEAST OVER THE NEXT COUPLE OF HOURS...WE SHOULD GET A BREAK OVER THE CWA UNTIL THE AFOREMENTIONED SW DROPS SOUTHWARD RESULTING IN MORE REDEVELOPMENT LATER TONIGHT...ESPECIALLY OVER THE EASTERN HALF OF THE CWA. SHOWERS AND THUNDERSTORMS LOOK TO END IN THE SOUTH ON EARLY SUNDAY AFTERNOON..THEN DRY CONDITIONS ON MONDAY AS A DEVELOPING CLOSED LOW OVER THE UPPER MISSISSIPPI VALLEY PUSHES TO THE SOUTH AND EAST. AS ADDITIONAL CANADIAN ENERGY IS TAPPED AND DROPS INTO THE UPPER MIDWEST IN THE TUESDAY TIME FRAME...MAY BE ABLE TO SQUEEZE OUT A FEW SCATTERED THUNDERSTORMS OVER OUR NORTHERN AND EASTERN ZONES LATE MONDAY NIGHT INTO TUESDAY. AFTER THAT...THE REST OF NEXT WEEK LOOKS TO BE MAINLY DRY...WITH THE NORTHERN PLAINS SITUATED BETWEEN A RIDGE OVER THE WESTERN U.S. AND A TROUGH OVER THE EASTERN PORTIONS OF THE COUNTRY. THIS WILL OF COURSE KEEP US IN A NORTH TO NORTHWESTERLY FLOW...WITH TEMPERATURES AT OR JUST BELOW NORMAL FOR THIS TIME OF YEAR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE && JM
Hazardous weather outlook, Jun 24, 10:43 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 AM CDT SAT JUN 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1043 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FAIRLY STRONG UPPER LEVEL TROUGH WILL MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTH TO SOUTH OVER THE AREA BETWEEN 1 PM AND 5 PM AND MOSTLY MOVE SOUTHEAST OF THE AREA BY MIDNIGHT. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE...ESPECIALLY NORTHEAST OF LINE FROM DESMET TO SIOUX FALLS TO SIOUX CITY...WITH GENERALLY PEA TO MARBLE SIZE EXPECTED SOUTHWEST OF THIS LINE. SOME WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM NORTH OF INTERSTATE 90 AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
In the hours before
Local storm report, Jun 24, 2:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
222 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 1 N BALATON 44.25N 95.87W
06/24/2006 E0.88 INCH LYON MN LAW ENFORCEMENT
0204 PM HAIL 11 N PIPESTONE 44.16N 96.31W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
0217 PM HAIL PIPESTONE 44.00N 96.31W
06/24/2006 E0.75 INCH PIPESTONE MN LAW ENFORCEMENT
&&
BUSSLocal storm report, Jun 24, 2:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 3 S TRACY 44.19N 95.62W
06/24/2006 E1.00 INCH MURRAY MN TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 24, 2:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 3 S TRACY 44.19N 95.62W
06/24/2006 E1.00 INCH MURRAY MN TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 24, 3:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 5 S TRACY 44.16N 95.62W
06/24/2006 E0.75 INCH MURRAY MN TRAINED SPOTTER
ALSO GUSTY THUNDERSTORM WINDS
0243 PM HAIL 2 NE JASPER 43.87N 96.37W
06/24/2006 E0.75 INCH PIPESTONE MN PUBLIC
0249 PM HAIL EDGERTON 43.87N 96.13W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
0250 PM HAIL 2 S EDGERTON 43.85N 96.13W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
&&
BUSSLocal storm report, Jun 24, 3:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 1 E ARCO 44.38N 96.16W
06/24/2006 E0.75 INCH LINCOLN MN TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 24, 3:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 NE HARDWICK 43.84N 96.11W
06/24/2006 E0.88 INCH ROCK MN AMATEUR RADIO
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:52 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 38 min |
| Jun 24, 1:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 45 min |
| Jun 24, 1:26 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 49 min |
| Jun 24, 2:00 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Pipestone | 30 min |
| Jun 24, 2:30 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray, Pipestone | 45 min |
| Jun 24, 2:36 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 39 min |
| Jun 24, 3:49 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.